Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at May 3, 2017, 2:24 AM MDT for Yuma County, Colorado; 8 counties in Kansas; Dundy County, Nebraska. It took effect at May 4, 2017, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 2:24 AM MDT (08:24 UTC)
- In effect from
- May 4, 2017, 12:00 AM MDT
- Expired
- May 4, 2017, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 12 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
489 WWUS73 KGLD 030824 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 224 AM MDT Wed May 3 2017 COZ090-KSZ001-002-013-014-027-028-041-042-NEZ079-031800- /O.NEW.KGLD.FR.Y.0003.170504T0600Z-170504T1400Z/ Yuma County-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley- Wichita-Dundy- Including the cities of Yuma, Wray, St. Francis, Bird City, Atwood, Goodland, Colby, Sharon Springs, Oakley, Tribune, Leoti, and Benkelman 224 AM MDT Wed May 3 2017 /324 AM CDT Wed May 3 2017/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 8 AM MDT /9 AM CDT/ THURSDAY... The National Weather Service in Goodland has issued a Frost Advisory...which is in effect from midnight MDT /1 AM CDT/ tonight to 8 AM MDT /9 AM CDT/ Thursday. * Temperatures...In the mid 30s. * Timing/Duration...after midnight through early Thursday morning. * Impacts...any temperature sensitive vegetation may be injured by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advisory area should consider harvesting or protecting tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ COZ091-092-031800- /O.NEW.KGLD.FZ.A.0001.170504T0600Z-170504T1400Z/ Kit Carson County-Cheyenne County- Including the cities of Burlington, Arapahoe, and Cheyenne Wells 224 AM MDT Wed May 3 2017 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... The National Weather Service in Goodland has issued a Freeze Watch...which is in effect from late tonight through Thursday morning. * Temperatures...In the low 30s. * Timing/Duration...after midnight through early Thursday morning. * Impacts...any temperature sensitive vegetation will be injured by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means temperatures of 32 degrees or less are possible. These conditions could kill crops and other sensitive vegetation. && $$ JTL
4 follow-up statements
961 WWUS73 KGLD 031755 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1155 AM MDT Wed May 3 2017 COZ090-KSZ001-002-013-014-027-028-041-042-NEZ079-040000- /O.CON.KGLD.FR.Y.0003.170504T0600Z-170504T1400Z/ Yuma County-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley- Wichita-Dundy- Including the cities of Yuma, Wray, St. Francis, Bird City, Atwood, Goodland, Colby, Sharon Springs, Oakley, Tribune, Leoti, and Benkelman 1155 AM MDT Wed May 3 2017 /1255 PM CDT Wed May 3 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 8 AM MDT /9 AM CDT/ THURSDAY... * Temperatures...In the mid 30s. * Timing/Duration...after midnight through early Thursday morning. * Impacts...any temperature sensitive vegetation may be injured by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advisory area should consider harvesting or protecting tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ COZ091-092-040000- /O.CON.KGLD.FZ.A.0001.170504T0600Z-170504T1400Z/ Kit Carson County-Cheyenne County- Including the cities of Burlington, Arapahoe, and Cheyenne Wells 1155 AM MDT Wed May 3 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * Temperatures...In the low 30s. * Timing/Duration...after midnight through early Thursday morning. * Impacts...any temperature sensitive vegetation will be injured by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means temperatures of 32 degrees or less are possible. These conditions could kill crops and other sensitive vegetation. && $$
870 WWUS73 KGLD 032039 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 239 PM MDT Wed May 3 2017 COZ091-092-040600- /O.UPG.KGLD.FZ.A.0001.170504T0600Z-170504T1400Z/ /O.NEW.KGLD.FZ.W.0001.170504T0600Z-170504T1400Z/ Kit Carson County-Cheyenne County- Including the cities of Burlington, Arapahoe, and Cheyenne Wells 239 PM MDT Wed May 3 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY... The National Weather Service in Goodland has issued a Freeze Warning...which is in effect from midnight tonight to 8 AM MDT Thursday. The Freeze Watch is no longer in effect. * Temperatures...Near 30 degrees. * Timing/Duration...after midnight through early Thursday morning. * Impacts...any temperature sensitive vegetation will be injured by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when temperatures of 28 degrees or below are forecast for at least one hour. Those with agricultural interests in the warned area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ COZ090-KSZ001-002-013-014-027-028-041-042-NEZ079-040600- /O.CON.KGLD.FR.Y.0003.170504T0600Z-170504T1400Z/ Yuma County-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley- Wichita-Dundy- Including the cities of Yuma, Wray, St. Francis, Bird City, Atwood, Goodland, Colby, Sharon Springs, Oakley, Tribune, Leoti, and Benkelman 239 PM MDT Wed May 3 2017 /339 PM CDT Wed May 3 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 8 AM MDT /9 AM CDT/ THURSDAY... * Temperatures...In the middle 30s. * Timing/Duration...after midnight through early Thursday morning. * Impacts...any temperature sensitive vegetation may be injured by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advisory area should consider harvesting or protecting tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
974 WWUS73 KGLD 040547 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1147 PM MDT Wed May 3 2017 COZ091-092-041400- /O.CON.KGLD.FZ.W.0001.170504T0600Z-170504T1400Z/ Kit Carson County-Cheyenne County- Including the cities of Burlington, Arapahoe, and Cheyenne Wells 1147 PM MDT Wed May 3 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THURSDAY... * Temperatures...Near 30 degrees. * Timing/Duration...after midnight through early Thursday morning. * Impacts...any temperature sensitive vegetation will be injured by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when temperatures of 28 degrees or below are forecast for at least one hour. Those with agricultural interests in the warned area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ COZ090-KSZ001-002-013-014-027-028-041-042-NEZ079-041400- /O.CON.KGLD.FR.Y.0003.170504T0600Z-170504T1400Z/ Yuma County-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley- Wichita-Dundy- Including the cities of Yuma, Wray, St. Francis, Bird City, Atwood, Goodland, Colby, Sharon Springs, Oakley, Tribune, Leoti, and Benkelman 1147 PM MDT Wed May 3 2017 /1247 AM CDT Thu May 4 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ THURSDAY... * Temperatures...In the middle 30s. * Timing/Duration...after midnight through early Thursday morning. * Impacts...any temperature sensitive vegetation may be injured by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advisory area should consider harvesting or protecting tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
219 WWUS73 KGLD 041400 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 800 AM MDT Thu May 4 2017 COZ091-092-041500- /O.EXP.KGLD.FZ.W.0001.000000T0000Z-170504T1400Z/ Kit Carson County-Cheyenne County- Including the cities of Burlington, Arapahoe, and Cheyenne Wells 800 AM MDT Thu May 4 2017 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... Temperatures have warmed well above freezing across the area. $$ COZ090-KSZ001-002-013-014-027-028-041-042-NEZ079-041500- /O.EXP.KGLD.FR.Y.0003.000000T0000Z-170504T1400Z/ Yuma County-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-Greeley- Wichita-Dundy- Including the cities of Yuma, Wray, St. Francis, Bird City, Atwood, Goodland, Colby, Sharon Springs, Oakley, Tribune, Leoti, and Benkelman 800 AM MDT Thu May 4 2017 /900 AM CDT Thu May 4 2017/ ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT /9 AM CDT/ THIS MORNING... Temperatures have quickly warmed across the area this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at May 2, 11:55 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 2, 11:55 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1155 PM MDT Tue May 2 2017 .SHORT TERM...(This evening through Wednesday) Issued at 240 PM MDT Tue May 2 2017 Main forecast issues will chance of precipitation through tomorrow followed by winds for tomorrow. Satellite showing ridging along the west coast of North America with northwest flow aloft over the central portion of the country. Numerous shortwaves are embedded within this flow with one affecting the area later this afternoon into early tomorrow and a weaker one for later tomorrow. For tonight it looks like the shortwave comes across in two parts. One that goes across the northern portion of or area with the stronger southern portion going south of our area. Main/strongest jet lift looks to along the southern edge of our area to south of our area. Mid level lift progs show show strongest lift along the southern edge. Weaker but still decent lift reside further north over our area. Theta-e lapse rates stay low positive with very little elevated cape in the column. High resolution qpf output supports the above scenario especially the Arw and to a lesser extent the Rap. The Arw was catching the current area of light rain showers across our far north the best. Based on all this, am using the Arw as a baseline and making minor adjustments based on other parameters. The main change was to slow down the arrival of precipitation this evening and its progression across the forecast area. Models agree on keep precipitation in the east longer tonight with this first shortwave. Plan on having showers with embedded thunderstorms through this evening with no thunderstorms after midnight. Based on the best performing guidance, what happened last night, and rather thick cloud cover, chose to go toward the warmer guidance for mins. For Wednesday...Complicated precipitation forecast. The first shortwave is in the process of leaving the area early in the day. However right on its heals is the second shortwave moving in. Left front quadrant of jet will begin affect the western portion of the area in the afternoon. Theta-e lapse rates through the day are much better and are negative. Also much more Cape/instability is in the column. The model output, especially the high resolution guidance, is keeping precipitation around longer, especially in the east, due to the second shortwave, which looks a little stronger. There may be a slight break in between the shortwaves. However with the lingering lift, favorable lapse rates, cape, and moderate/strong mesoscale forcing, a higher chance of precipitation looks in store for the area, especially in the morning. So raised pops according. Cloud cover and cold front moving through will keep temperatures from rising too much. Will tend toward the cooler guidance. In regards to the front, winds behind it look breezy to windy which is similar to previous guidance and forecast. .LONG TERM...(Wednesday night through Tuesday) Issued at 147 PM MDT Tue May 2 2017 The long term period will be dry through most of the period with chances for precipitation returning Monday afternoon and Tuesday. One thing mentionable for Wednesday night is the potential for frost over the western portion of the CWA. Low temperatures will generally range between 32 to 36 degrees over those areas and RH values are favorable. The primary reason behind the dry conditions is an omega block across the United States, with the CWA under a ridge. This ridge will begin to move into the region Thursday and move over the region by Friday. This ridge will impact the area through the beginning of next week. Temperatures will also increase due to the ridge. Thursday and Friday will increase steadily and be in the 60s and 70s. High temperatures in the 80s Saturday through Monday. Finally decreasing slightly Tuesday into the mid to upper 70s. Guidance currently shows slight movement of the ridge eastward on Monday, which explains the precipitation chances. There is southerly flow shown to move over the western side of the region bringing in some moisture. This will need to be monitored as next week approaches, but right now nothing appears to be severe. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1101 PM MDT Tue May 2 2017 A low pressure system moving across the southern high plains over the next 24 hours will bring a chance of rain showers overnight with a chance of thunderstorms from mid day through the afternoon on Wednesday before showers and clouds begin to clear out as a ridge of high pressure moves in Wednesday night. VFR conditions are currently expected through the TAF period at GLD with a chance of showers and thunderstorms mainly between 18Z-22Z. North winds will become gusty after 13Z and will continue through about 00Z Wednesday evening. After 00Z, winds will subside and skies will begin to clear. MCK is expected to remain VFR through the TAF period. North winds will become gusty after 17Z and will continue through about 00Z with a chance of showers and thunderstorms mainly between 17Z-21Z. North winds will subside and skies will begin to clear after 03Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...CLT AVIATION...LOCKHART
Hazardous weather outlook, May 2, 10:22 AM MDT, 16 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1022 AM MDT Tue May 2 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1022 AM MDT Tue May 2 2017 /1122 AM CDT Tue May 2 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Wednesday night into Thursday morning frost may form west of Highway 27. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:24 AM MDT | Freeze Watch | GLD | Cheyenne, Kit Carson | 12 hr |
| May 3, 2:39 PM MDT | Freeze Warning | GLD | Cheyenne, Kit Carson | 17 hr |
Nearby
Frost Advisories in Kansas, 2017Frost Advisories in Colorado, 2017Frost Advisories in Nebraska, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.